Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 251, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 17, 2021, 3:54 PM CDT for Motley County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 17, 2021, 4:24 PM CDT
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Motley County, TX
The radar
The Lubbock radar (KLBB), 122 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
769
WUUS54 KLUB 172054
SVRLUB
TXC345-172200-
/O.NEW.KLUB.SV.W.0251.210717T2054Z-210717T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
354 PM CDT Sat Jul 17 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Motley County in northwestern Texas...
* Until 500 PM CDT.
* At 353 PM CDT, a severe thunderstorm was located 9 miles south of
Northfield, or 13 miles northeast of Matador, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Motley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3402 10062 3420 10083 3427 10062 3417 10052
3413 10052
TIME...MOT...LOC 2053Z 050DEG 3KT 3415 10066
HAIL...1.00IN
WIND...60MPH
$$
WCI/GKendrick2 follow-up statements
087
WWUS54 KLUB 172114
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
414 PM CDT Sat Jul 17 2021
TXC345-172200-
/O.CON.KLUB.SV.W.0251.000000T0000Z-210717T2200Z/
Motley TX-
414 PM CDT Sat Jul 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN MOTLEY COUNTY...
At 413 PM CDT, a severe thunderstorm was located 11 miles northeast
of Matador, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Motley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3402 10062 3420 10083 3427 10062 3417 10052
3413 10052
TIME...MOT...LOC 2113Z 060DEG 1KT 3413 10068
HAIL...1.00IN
WIND...60MPH
$$
WCI/GKendrick054
WWUS54 KLUB 172124
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
424 PM CDT Sat Jul 17 2021
TXC345-172133-
/O.CAN.KLUB.SV.W.0251.000000T0000Z-210717T2200Z/
Motley TX-
424 PM CDT Sat Jul 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOTLEY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3402 10062 3420 10083 3427 10062 3417 10052
3413 10052
TIME...MOT...LOC 2121Z 050DEG 3KT 3412 10069
$$
WCI/GKendrickWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:50 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 17, 2:50 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 250 PM CDT Sat Jul 17 2021 .SHORT TERM... Saturday afternoon, we have seen convective initiation already occur across the far Southeast TX Panhandle in conjunction with what looks to be some elevated instability propagating south from persistent t- storm activity across nrn OK. We are also seeing some convective towers developing along a surface trough in eastern NM, bending N- NEwd into the NW TX and western OK Panhandles where a weak front/outflow boundary reside. Aloft, a weak, convectively-enhanced vort max can be seen in water vapor imagery from ern KS into the nrn Okla Panhandle. The influence of this weak perturbation should assist convective development today within an environment of 1000- 2000 J/kg of MLCAPE, but very weak wind shear, 850-300mb mean flow is under 10 kts from the W-NW. There is plentiful deep-layer moisture though with PWATS in the 1.2 to 1.6 inch range. Through the remainder of the afternoon we expect coverage of storms to remain isolated in our forecast area, as storm motion will be generally southerly, keeping NM activity to our west, while the storms developing across the NW TX Panhandle will take some time to organize and begin to march swd. We will also still watch the SE Panhandle and nrn Rolling Plains counties where we currently have a few storms. The latest CAM guidance remains in good agreement that we should see a disorganized MCS, or broken line of storms, move S-SE through roughly the western half of the forecast area late tonight, with perhaps another smaller cluster of storms affecting the NE. With this activity not expected to move into the area until around midnight, there is some uncertainty how far it will progress in the face of a weakening and veering LLJ, and how far to the south and east we should extend the rain chances. The highest PoPs are in the southwest Texas Panhandle with the lowest in the southern Rolling Plains. A threat for locally heavy rainfall remains valid, especially for the area roughly west of 385 and north of 114 where the western cluster of storms may tend to stall late tonight. Also, the strongest storm cores will likely be capable of producing strong or marginally severe downdraft wind gusts. Rain chances on Sunday will depend a great deal on how storms evolve overnight. It is possible that we could see some lingering showers across the western and northern areas Sunday morning, along with potential for MCV development. If a MCV does develop, it will likely drift south or southwest during the day and be a preferred area for convection to fire Sunday afternoon. Otherwise, a continued moist and weakly-capped airmass, along with a stronger disturbance approaching from our north late in the day, should support a chance of more t-storm activity Sunday afternoon. .LONG TERM... Consensus is getting stronger for the location of the synoptic cold front pushing south out of the Central Plains into the Southern Plains region. Not much change from yesterdays output wrt the amplified ridge over the intermountain west, but the subsequent troughing to the east is sharper and pushes the cold front through the Texas Panhandle a little quicker on Monday. The sharpening trough has increased the signal and confidence for showers and storms on Tuesday, especially in the Rolling Plains, where deeper boundary layer moisture resides. The front will also move quicker than previous runs, with precipitation chances declining more sharply by early Wednesday. The upper level low wrapping around the periphery of the amplified upper level high will move farther south as well. As a result, we'll see less precipitation and cloud cover than was being anticipated yesterday. As a result, max temperatures will rebound closer to normal by Friday and Saturday. Wednesday will still be 5-10 degrees below normal, especially across the southern South Plains and southern Rolling Plains, where cloud cover and slight chance POPs remain behind the cold front. Although rainfall may not be as widespread as previously thought with the passage of the cold front, PWATs Monday evening through Tuesday approach 2" at times, so any storms that are able to form would have the potential for moderate to heavy rainfall and localized flooding over affected locations. Lingering moisture and more stable environment behind the front may lead to low stratus and/or some fog developing early Tuesday and Wednesday morning across the southern South Plains and southern Rolling Plains. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 33/55
Hazardous weather outlook, Jul 17, 2:47 PM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 247 PM CDT Sat Jul 17 2021 TXZ021>044-182000- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 247 PM CDT Sat Jul 17 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Isolated to possibly scattered thunderstorms will be possible tonight, particularly across southern Texas Panhandle, northern South Plains and northern Rolling Plains. Locally heavy rain can be expected, with rain rates up to 1 to 2 inches per hour possible in the strongest storms. Isolated strong to possibly damaging wind gusts up to 60 mph will be possible as well, but the severe weather threat is overall low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Improving rain chances the end of the weekend into early next week also will bring a risk for locally heavy rain and flooding, especially Monday evening into early Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 17, 3:40 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Lubbock TX
340 PM CDT Sat Jul 17 2021
TXZ031-172115-
Motley TX-
340 PM CDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MOTLEY COUNTY UNTIL
415 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Northfield, or 15 miles northeast of Matador. This
storm was nearly stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Motley
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3397 10063 3417 10085 3428 10062 3419 10052
3411 10052
TIME...MOT...LOC 2040Z 349DEG 1KT 3417 10062
GKendrickThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:40 PM CDT | Special Weather Statement | LUB | Motley | 35 min |
| Jul 17, 3:50 PM CDT | Areal Flood Advisory | LUB | Motley | 2 hr |
| Jul 17, 5:56 PM CDT | Special Weather Statement | LUB | Briscoe | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.